MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Codes Failure to Fire (2610); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the stapler crashed at the time of the procedure and no longer worked, even performing the reset procedures.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2026.D4: batch #850d98.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Was the firing sequence started but not completed? 2.If yes, did the device deliver any staples? 3.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? 4.Were there staples missing from the staple line? 5.If yes, was the staple line complete? 6.Did the device cut? 7.If yes, was the cut line complete? 8.If yes, was there any issue with the cut line? 9.Was there any difficulty opening the device jaws? 10.If yes, what steps were taken to open the jaws? 11.If the jaws could not be opened, how was the device removed? 12.Was the manual override difficult to actuate? 13.If not, was there any visible damage? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with a gst45w reload loaded on the device.The reload was received partially fired 1/5.The returned device and reload were tested for functionality in the straight position by resetting and reloading it into the device.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples met the staple form release criteria.The partially fired is consistent with an incomplete or interrupted cycle.Additionally, photographs were provided.The first photo shows a sheet with event information.The second and third photos show packaging with a label: lot a99a8z; code plee45a.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 850d98, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device plee45a lot number a99a8z and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50917041
Report Number3005075853-2026-08038
Device Sequence Number5344904
Product Code GDW
UDI-Device Identifier10705036015345
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberA99A8Z
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown